The drug Concerta
March 25, 2007 6:57am CST
My son has ADHD . He was on adderall for almost 2 years when in January we noticed that he was getting violent towards other children, being more aggressive. We took him to see his doctor explained the situation to her. She explained that he had maxed out his adderall and would need to switch which drug he used. She started him on Concerta. For the first couple of weeks it seemed to work great but now I am being called up to his school almost on a daily basis because he has started to hit the other children again, has more tantrums,and sometimes seems to just compltely shut down. I was wondering if anyone else has had any experience concern the drug Concerta? Or if you might have some advie at all about dealing with ADHD.
• United States
28 Mar 07
May I ask what his dosage is? Also, when are the tantrums happening? If they are happening in the morning, you may need to give it to him sooner so that it will kick in before school. It is suggested that it be given an hour before school starts. But if it is happening in the afternoon, then it may be wearing off too fast and the dosage may need to be increased. Concerta is a time release...so you do not need to worry that because the dosage is increased that it is a bad thing. I would also suggest taking him to a psychiatrist. My son was also very aggressive and he was able to prescribe a medication that would work with the Concerta to help him calm down. But also be able to sit there and talk to him about why he felt that way. ADHD and aggression really does go hand in hand...I think it is because they are not thinking about what they are doing and get too frustrated with what is happening or their brain is overloading from too much information. The key to understanding is knowing how they minds work. I hope some of this has helped. I have two sons with ADHD also...and they are both on Concerta.
• United States
28 Mar 07
I wake my son up at 6 am to get ready for school.He has his medicine 10 minutes until 7. Then we head to the school at 8 . But his teachers have explained to me that it is happening through out the .His dosage is 36mg . His doctor goes by weight as to how much he recieves. I made him a doctors appointment to see about get the other medicine. Thanks for your advice it was really helpful. He is my only child with ADHA and none of my family or friends have a child with ADHD either.
• United States
30 Mar 07
You may want to have him evaluated for something else too. If the medication does not seem to be helping him, it may be likely that there is something else going on. Children with ADHD will act completely different on meds. If he is behaving like this throughout the day, he might be misdiagnosed. I would strongly suggest you take him to a psychiatrist. He or she will be able to ask a series of questions that may point point a different conditions. A regular physician can only do so much because they do not specialize. I do truly hope that you will find some help and relief. My heart is with you sweetie.
11 Oct 07
My son has ADHD he is 16, have been on Concerta for three years now. It work well for him. He has done better and better with the med. However, the med work different from different child. It work for some and do not work for others. This because of the uniq ADHD the kids have. In the same time we put my son on med, we also changed hes schooldays, school, and teachers, He went from a big class with 25 students, to a small group with five boys. He got three male teachers with great knowledge of this problem, he shortened his schooldays with two hours. He did not get any homework to do. We had contact once a week and he approved his work in school a lot. Today he is in high school with god grades in math, swedish and english have to work further with other stuff instead that he did not have time to work on earlier because of the lack of math, swedich and english. My son put his goal to go through with math, swedish and english and the practical things and he made it through. I do believe he would not have made it if we did not put him on med, and did all the other changes needed to help and support him.